Im quite curious about this syndrome/disease..Based on the books that I read that taking several or massive dose of antibiotics and ibuprofen would cause tis kind of illness..This condition is very rare but once you have it for sure you will lesser chance for you to live...Pls tell us more about this...
"Im a renewed rider" We are the PinoyMTBiker Nightriders!!
Stevens-Johnson syndrome (SJS) is a severe disorder of mucous membranes (mouth). It can have signs and symptoms similar to those of severe erythema multiforme, a skin condition that causes blistering and erosion of the skin and mucous membranes, especially in the mouth. This may be due to an allergic or hypersensitivity reaction.
Signs and symptoms often appear suddenly. These include pain in the affected mucous membranes even before erosions develop. Stevens-Johnson syndrome is most common in children and young adults. In some cases, the cause can't be identified. Known causes include: Certain medications, including sulfonamide antibiotics, penicillins, phenytoin (Dilantin) and valdecoxib (Bextra), Viral and bacterial infection, such as the herpes simplex virus and mycoplasma.
Treatment is directed at removing the underlying cause or illness, such as discontinuing medication, if this is the suspected cause. Controlling signs and symptoms with pain relievers or topical anesthetics when needed. When the condition is diagnosed within 24 to 48 hours of onset, treatment may include high doses of corticosteroids or other immune system modulating medications. These drugs can shorten the duration of the condition.
If involvement of the mouth is severe enough to prevent eating or drinking treatment may require hospitalization for fluid and nutritional supplementation.
Hope this helps.
Alam ko may mga pics ako nito, I'll look it up and post it next time. ;D